Alert archive / Oklahoma / Special Weather Statements in 2018

Special Weather Statement, NWS Tulsa, OK

March 19, 2018Latimer County, Oklahoma

NWS Tulsa, OK issued this special weather statement at Mar 19, 2018, 3:35 AM CDT for Latimer County, Oklahoma. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 19, 2018, 3:35 AM CDT (08:35 UTC)
Expired
Mar 19, 2018, 4:15 AM CDT
In force
40 min
Issued by
NWS Tulsa, OK

County Latimer County, OK

The radar

The Western Arkansas radar (KSRX), 86 km from the middle of the area, began a volume at 08:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 8.6 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2018-03-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2018-03-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 164 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4 J/kg
Mixed-layer CIN
-142 J/kg
Mixed-layer LCL
1251 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
164 m²/s²
0-3 km storm-relative helicity
423 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted.

783 
WWUS84 KTSA 190835
SPSTSA

Special Weather Statement
National Weather Service Tulsa OK
335 AM CDT MON MAR 19 2018
 
OKZ074>076-190915-
Haskell OK-Latimer OK-Le Flore OK-
335 AM CDT MON MAR 19 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HASKELL...EASTERN
LATIMER AND NORTHWESTERN LE FLORE COUNTIES UNTIL 415 AM CDT...

At 335 AM CDT, a strong thunderstorm was located 3 miles northeast of
Yanush, moving northeast at 55 mph.

Nickel size hail will be possible with this storm.

Locations in or near the path include...
Wister...                         Howe...
Red Oak...                        Fanshawe...
Lake Wister State Park...         Bengal...
Yanush...                         Milton...
Summerfield...                    

LAT...LON 3468 9529 3473 9537 3521 9487 3496 9462
      3468 9525
TIME...MOT...LOC 0835Z 229DEG 46KT 3474 9527 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Mar 19, 2:50 AM CDT, 45 minutes earlier.

Area forecast discussion, Mar 19, 2:50 AM CDT, 45 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
250 AM CDT Mon Mar 19 2018

.DISCUSSION...
Upper level low pressure system was continuing to shift eastward
across Northern Oklahoma and Southern Kansas early this morning.
Extending southward from the low was a surface boundary/dryline
stretched north to south across Central Oklahoma. At the same time
a cold front/secondary boundary was trailing the low across the
Oklahoma Texas Panhandles. Out ahead of the dryline...a narrow
surface instability axis with dewpoints around 60 degrees
interacting with this boundary was creating scattered convection
quickly moving eastward into Southeast Oklahoma. Latest radar
images were showing a slight weakening trend as this convection
begins to outrun the eastward push of the instability axis along
the dryline. Additional showers/convection were occurring across
Northern Oklahoma/Southern Kansas associated with the low itself.
Steep mid level lapse rates could allow for marginally severe hail
to be possible with all of this activity...though the strong
0-6km wind sheer of 80+KTs was helping to keep some updrafts from
sustaining themselves.

The showers/convection will continue to push across Eastern
Oklahoma and Northwest Arkansas this morning as the dryline and
low pressure system move east through the region. The majority of
the activity looks to be north and east of the CWA shortly after
12z this morning...with any remaining activity across far
Northeast Oklahoma into Northwest Arkansas through the morning
hours.

By this afternoon...the low is progged to move into Southern
Missouri with the associated cold front moving into Northeast
Oklahoma mid morning and through the CWA this afternoon. Behind
the cold front...gusty northwesterly winds 25-35 mph and drier air
are forecast to spread across the CWA. Also behind the
front...cloud cover wrapping back around the low should begin to
push back into the CWA from northwest to southeast. This will help
to keep temperatures in the 50s near the Kansas border to the low
70s near the Red River. The warmer temperatures and drier air
across Southeast Oklahoma into West Central Arkansas will increase
fire weather conditions with limited fire dangers possible over
Northeast Oklahoma into far Northwest Arkansas.

Late this afternoon into tonight...a weak impulse within the
upper level trof axis should quickly move through the region and
exit by Tuesday morning. This additional impulse will continue the
cloud cover and could develop some light rain showers for parts
of Northeast Oklahoma into Northwest Arkansas. Breezy
northwesterly winds along with the cloud cover should help to keep
low temps in the 40s for most locations tonight.

Cloud cover is forecast to taper off from west to east Tuesday
afternoon/evening with mostly clear skies and light winds going
into Wednesday morning. This should be the coldest morning of the
week with lows in the 30s for most locations. The normal cold
spots could fall near/just below the freezing mark. These cooler
conditions will be short lived as a ridge of high pressure pushes
back into the region for the second half of the week with a return
of southerly winds and warmer temperatures. Southerly winds look
to become gusty into Friday which will again help to increase fire
weather concerns over the CWA.

Late in the week and into the weekend...latest model solutions
continue to disagree on timing/location details of another wave
moving into the Plains. For now will continue with persistence of
previous forecasts and carry low chance pops at the far end of the
forecast period for the CWA.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   61  41  57  35 /  10  20  10   0
FSM   71  45  58  36 /  20  20  10   0
MLC   67  43  59  36 /  10  10  10   0
BVO   57  40  57  30 /  20  30  10   0
FYV   67  40  52  30 /  30  30  10   0
BYV   64  40  51  32 /  70  30  10   0
MKO   65  42  57  35 /  10  20  10   0
MIO   61  40  53  32 /  60  30  10   0
F10   63  41  58  36 /  10  10  10   0
HHW   73  45  60  39 /  10  10  10   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

SHORT TERM...07
LONG TERM....20
Hazardous weather outlook, Mar 19, 12:39 AM CDT, 2 hours 56 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
1239 AM CDT Mon Mar 19 2018

ARZ001-002-010-011-019-020-029-OKZ049-053>076-191015-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
1239 AM CDT Mon Mar 19 2018

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Tonight.

SEVERE THUNDERSTORM.
	RISK...Limited.
	AREA...Much of eastern Oklahoma and northwest Arkansas.
	ONSET...After 1 AM.

DISCUSSION...
Isolated severe storms are approaching northeast Oklahoma early
Monday morning.  These storms will continue eastward posing
a risk of large hail through the early morning hours.

A second region of storm development early Monday morning is
possible further south over south central into southeast Oklahoma.
Conditions over this region are more supportive of severe weather
potential.  Should storms develop over this region they may
obtain supercell characteristics as they move eastward.  Large
hail and locally damaging winds will be possible.  The storms
would move into a less favorable environment over western
Arkansas but likely maintain some risk of severe weather.
The storms, should they develop, would likely weaken and
move further east by sunrise Monday.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
MONDAY...Thunderstorm Potential...Fire Weather Potential...High Wind Potential.
TUESDAY through THURSDAY...No Hazards.
FRIDAY...Thunderstorm Potential...Very High Fire Weather Potential...High Wind Potential.
SATURDAY...Thunderstorm Potential.

EXTENDED DISCUSSION...
Strong west to northwest winds are expected on Monday behind the
departing storm system. These winds will promote rapid wildfire
spread conditions across the region especially for areas along and
south of Interstate 40. The risk will be lessened in areas which
receive a good amount of rain this afternoon and evening.
Temperatures will gradually trend warmer through the upcoming
week. Above normal temperatures by late week along with increasing
southerly winds will raise fire weather concerns for both
Thursday and Friday. The next chance of thunderstorms arrives next
weekend.

weather.gov/tulsa contains additional information.

In the hours before

Special weather statement, Mar 19, 2:30 AM CDT, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Tulsa OK
230 AM CDT MON MAR 19 2018

OKZ061-062-066-067-070-071-190815-
Muskogee OK-Okmulgee OK-Rogers OK-Wagoner OK-Mayes OK-McIntosh OK-
230 AM CDT MON MAR 19 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ROGERS...MCINTOSH...
SOUTHWESTERN MAYES...WAGONER...NORTHWESTERN MUSKOGEE AND NORTHEASTERN
OKMULGEE COUNTIES UNTIL 315 AM CDT...

At 230 AM CDT, strong thunderstorms were located along a line
extending from Coweta to 3 miles east of Vivian. Movement was
northeast at 40 mph.

Nickel size hail will be possible with these storms.

Locations in or near the path include...
Muskogee...                       Wagoner...
Eufaula...                        Coweta...
Checotah...                       Chouteau...
Haskell...                        Inola...
Porter...                         Oktaha...
Taft...                           Boynton...
Council Hill...                   Rentiesville...
Tullahassee...                    Stidham...
Raiford...                        Vivian...
Stonebluff...                     Lake Eufaula State Park...

This includes Interstate 40 in Oklahoma between mile markers 249 and
273.

LAT...LON 3638 9535 3535 9535 3530 9548 3530 9550
      3528 9552 3525 9561 3525 9563 3518 9577
      3520 9580 3590 9577 3590 9576 3595 9576
TIME...MOT...LOC 0730Z 211DEG 33KT 3596 9566 3527 9566
Special weather statement, Mar 19, 3:03 AM CDT, 32 minutes before
Special Weather Statement
National Weather Service Tulsa OK
303 AM CDT MON MAR 19 2018

ARZ019-029-OKZ069-072-074>076-190830-
Sebastian AR-Crawford AR-Haskell OK-Adair OK-Latimer OK-Sequoyah OK-
Le Flore OK-
303 AM CDT MON MAR 19 2018

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN CRAWFORD...NORTHWESTERN
SEBASTIAN...EASTERN HASKELL...SEQUOYAH...NORTHEASTERN LATIMER...
SOUTHEASTERN ADAIR AND NORTHERN LE FLORE COUNTIES UNTIL 330 AM CDT...

At 302 AM CDT, strong thunderstorms were located along a line
extending from 3 miles northwest of Tamaha to 4 miles southeast of Mc
Curtain to 4 miles southeast of Red Oak. Movement was east at 55 mph.

Dime to nickel size hail and winds in excess of 40 mph will be
possible with these storms.

Locations in or near the path include...
Fort Smith...                     Van Buren...
Sallisaw...                       Poteau...
Cedarville...                     Natural Dam...
Barling...                        Pocola...
Muldrow...                        Roland...
Spiro...                          Arkoma...
Vian...                           Panama...
Wister...                         Hackett...
Bonanza...                        Keota...
Mccurtain...                      Bokoshe...

This includes the following highways,
 Interstate 40 in Arkansas between mile markers 0 and 7.
 Interstate 40 in Oklahoma between mile markers 292 and 328.
 Interstate 540 between mile markers 1 and 14.

LAT...LON 3505 9435 3484 9507 3510 9495 3544 9508
      3546 9505 3547 9509 3576 9448 3576 9443
      3535 9426
TIME...MOT...LOC 0802Z 247DEG 48KT 3541 9503 3510 9492 3492 9501
Special weather statement, Mar 19, 3:05 AM CDT, 30 minutes before
Special Weather Statement
National Weather Service Tulsa OK
305 AM CDT MON MAR 19 2018

ARZ001-OKZ058-062-063-067-068-190845-
Benton AR-Cherokee OK-Delaware OK-Ottawa OK-Wagoner OK-Mayes OK-
305 AM CDT MON MAR 19 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BENTON...DELAWARE...
SOUTHEASTERN OTTAWA...SOUTHEASTERN MAYES...EAST CENTRAL WAGONER AND
NORTHWESTERN CHEROKEE COUNTIES UNTIL 345 AM CDT...

At 304 AM CDT, a strong thunderstorm was located 5 miles southwest of
Locust Grove, moving northeast at 55 mph.

Nickel size hail will be possible with this storm.

Locations in or near the path include...
Bella Vista...                    Jay...
Grove...                          Gravette...
Locust Grove...                   Salina...
Spavinaw...                       Maysville...
Honey Creek State Park...         Rose...
Spavinaw State Park...            Leach...
Chloeta...                        Dodge...
Cayuga...                         Tiff City...
Lake Eucha State Park...          Zena...
Murphy...

LAT...LON 3675 9461 3650 9462 3650 9439 3647 9436
      3601 9525 3614 9535 3678 9464
TIME...MOT...LOC 0804Z 224DEG 51KT 3614 9523
Local storm report, Mar 19, 3:16 AM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
316 AM CDT MON MAR 19 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0305 AM     HAIL             LOCUST GROVE            36.20N 95.17W
03/19/2018  E0.75 INCH       MAYES              OK   PUBLIC

&&

JBM
Special weather statement, Mar 19, 3:17 AM CDT, 18 minutes before
Special Weather Statement
National Weather Service Tulsa OK
317 AM CDT MON MAR 19 2018

OKZ068-070>072-190845-
Muskogee OK-Sequoyah OK-Cherokee OK-McIntosh OK-
317 AM CDT MON MAR 19 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SEQUOYAH...
NORTHEASTERN MCINTOSH...SOUTHWESTERN CHEROKEE AND NORTHEASTERN
MUSKOGEE COUNTIES UNTIL 345 AM CDT...

At 316 AM CDT, a strong thunderstorm was located 4 miles west of
Warner, moving northeast at 60 mph.

Dime size hail will be possible with this storm.

Locations in or near the path include...
Warner...                         Gore...
Webbers Falls...                  Braggs...
Rentiesville...                   Cookson...
Greenleaf State Park...           Pumpkin Center...
Lake Tenkiller State Park...      Keefeton...

This includes Interstate 40 in Oklahoma between mile markers 266 and
281.

LAT...LON 3537 9541 3549 9553 3589 9513 3569 9486
TIME...MOT...LOC 0816Z 227DEG 50KT 3548 9538
Special weather statement, Mar 19, 3:35 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tulsa OK
335 AM CDT MON MAR 19 2018

OKZ074>076-190915-
Haskell OK-Latimer OK-Le Flore OK-
335 AM CDT MON MAR 19 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HASKELL...EASTERN
LATIMER AND NORTHWESTERN LE FLORE COUNTIES UNTIL 415 AM CDT...

At 335 AM CDT, a strong thunderstorm was located 3 miles northeast of
Yanush, moving northeast at 55 mph.

Nickel size hail will be possible with this storm.

Locations in or near the path include...
Wister...                         Howe...
Red Oak...                        Fanshawe...
Lake Wister State Park...         Bengal...
Yanush...                         Milton...
Summerfield...

LAT...LON 3468 9529 3473 9537 3521 9487 3496 9462
      3468 9525
TIME...MOT...LOC 0835Z 229DEG 46KT 3474 9527

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 19, 1:30 AM CDTSpecial Weather StatementTSAWashington30 min
Mar 19, 1:44 AM CDTSpecial Weather StatementTSAOsage31 min
Mar 19, 2:06 AM CDTSpecial Weather StatementTSAMcIntosh, Pittsburg39 min
Mar 19, 2:30 AM CDTSpecial Weather StatementTSAMcIntosh, Muskogee, Wagoner45 min
Mar 19, 3:03 AM CDTSpecial Weather StatementTSASequoyah27 min
Mar 19, 3:05 AM CDTSpecial Weather StatementTSADelaware40 min
Mar 19, 3:17 AM CDTSpecial Weather StatementTSAMuskogee28 min
Mar 19, 3:42 AM CDTSpecial Weather StatementTSAAdair33 min
Mar 19, 3:49 AM CDTSpecial Weather StatementTSAOttawa26 min
Mar 19, 3:58 AM CDTSevere Thunderstorm WarningTSALatimer, LeFlore47 min
Mar 19, 4:06 AM CDTSpecial Weather StatementTSAOsage24 min
Mar 19, 3:52 AM CDTSpecial Weather StatementTSABenton23 min
Mar 19, 4:02 AM CDTSpecial Weather StatementTSAFranklin, Sebastian43 min
Mar 19, 5:13 AM CDTSpecial Weather StatementTSABenton32 min

Nearby

Special Weather Statements in Oklahoma, 2018Every special weather statement in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.